Alert archive / Mississippi / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 29, NWS Mobile, AL

March 18, 2013Wayne County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Mar 18, 2013, 6:42 PM CDT for Wayne County, Mississippi. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 18, 2013, 6:42 PM CDT (23:42 UTC)
Expired
Mar 18, 2013, 7:30 PM CDT
In force
48 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Wayne County, MS

The radar

The Mobile radar (KMOB), 109 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 18, 6:49 PM CDTHAIL 0.5Pleasant Grove, MS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 18, 4:34 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2013-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1182 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2013-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 256 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1182 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
565 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
256 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
1.6
Supercell composite
8.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

819 
WUUS54 KMOB 182342
SVRMOB
MSC153-190030-
/O.NEW.KMOB.SV.W.0029.130318T2342Z-130319T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
642 PM CDT MON MAR 18 2013

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN WAYNE COUNTY IN SOUTHEAST MISSISSIPPI...

* UNTIL 730 PM CDT

* AT 639 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF
  BALL SIZE HAIL AND DAMAGING WINDS OVER 60 MPH WAS LOCATED 7 MILES
  EAST OF LAUREL...OR 7 MILES SOUTH OF SANDERSVILLE...AND MOVING EAST
  AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  STATE LINE...         CLARA...              BUCKATUNNA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. GOLFBALL SIZED HAIL HAS BEEN CONFIRMED. 
PREPARE FOR DESTRUCTIVE HAIL. PEOPLE OUTSIDE SHOULD MOVE INSIDE A 
STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3177 8895 3158 8845 3144 8845 3143 8855
      3145 8894
TIME...MOT...LOC 2342Z 287DEG 35KT 3168 8899

$$
2 follow-up statements
596 
WWUS54 KMOB 190006
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
706 PM CDT MON MAR 18 2013

MSC153-190030-
/O.CON.KMOB.SV.W.0029.000000T0000Z-130319T0030Z/
WAYNE MS-
706 PM CDT MON MAR 18 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHERN WAYNE COUNTY...

AT 706 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL
SIZE HAIL AND DAMAGING WINDS OVER 60 MPH WAS LOCATED 10 MILES
SOUTHWEST OF WAYNESBORO...OR 6 MILES NORTHWEST OF CLARA...MOVING EAST
AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  CLARA...              BUCKATUNNA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE FOR DESTRUCTIVE HAIL. PEOPLE
OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3145 8890 3174 8886 3158 8846 3144 8845
      3143 8852 3143 8860
TIME...MOT...LOC 0006Z 284DEG 33KT 3161 8875

$$
308 
WWUS54 KMOB 190017
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
717 PM CDT MON MAR 18 2013

MSC153-190027-
/O.CAN.KMOB.SV.W.0029.000000T0000Z-130319T0030Z/
WAYNE MS-
717 PM CDT MON MAR 18 2013

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR SOUTHERN
WAYNE COUNTY...

AT 716 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR SOUTHERN 
WAYNE COUNTY HAD QUICKLY WEAKENED TO BELOW SEVERE LIMITS...THUS THE 
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3145 8890 3174 8886 3158 8846 3144 8845
      3143 8852 3143 8860
TIME...MOT...LOC 0017Z 284DEG 33KT 3159 8863

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 6:30 PM CDT, 12 minutes earlier.

Area forecast discussion, Mar 18, 6:30 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
630 PM CDT MON MAR 18 2013

.AVIATION...[06Z ISSUANCE]...MOSTLY VFR TO MVFR CONDITIONS THROUGH
15Z TUE FOLLOWED VFR CONDITIONS THROUGH 00Z WED. IFR TO MVFR
CONDITIONS ALSO POSSIBLE AT TIMES MAINLY IN AND AROUND SHOWERS AND
THUNDERSTORMS GENERALLY FROM 03Z AND 08Z TUES AHEAD AND ALONG AN
APPROACHING COLD FRONT...FOLLOWED BY IFR TO MVFR CONDITIONS IN LOW
CLOUDS AND LIGHT RAIN IN THE WAKE OF THE FRONT MOVING ACROSS THE
REGION AFTER 06Z TONIGHT. SKIES GRADUALLY CLEAR LATE TUES MORNING
THROUGH TUES AFTERNOON. WINDS WILL BE SOUTH TO SOUTHWEST AT 12 TO 15
KNOTS WITH GUSTS TO 20 KNOTS THROUGH 08Z FOLLOWED BY NORTHWEST WINDS
AT 10 TO 15 KNOTS WITH GUSTS TO 18 KNOTS THROUGH 00Z WED. 32/EE

&&

.UPDATE...A SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT UNTIL 10 PM
CDT FOR MOST INLAND COUNTIES OF SOUTHWEST AL AND SOUTHEAST MS. A
LARGE AREA OF STRONG TO SEVERE THUNDERSTORMS OVER EAST CENTRAL
MISSISSIPPI AND WEST CENTRAL ALABAMA WILL CONTINUE TO MOVE SOUTHEAST
OVER THE WATCH AREA THROUGH MID TO LATE EVENING. MANY REPORTS OF
LARGE HAIL AND DAMAGING WINDS HAVE BEEN REPORTED WITH THE STRONGER
THUNDERSTORMS OVER MS DURING THE LAST 2 TO 3 HOURS. CONDITIONS REMAIN
FAVORABLE FURTHER DOWNSTREAM FOR THE SAME TYPE OF
CONDITIONS...ESPECIALLY OVER THE WATCH AREA THROUGH THIS EVENING.
WITH VERY STEEP MID LEVEL LAPSE RATES AROUND 8C STILL IN PLACE
COMBINED WITH MIXED LAYERED CAPES EVEN UP TO 2500 J/KG THE THREAT FOR
LARGE HAIL AND DAMAGING WINDS WILL REMAIN HIGHER THAN NORMAL THROUGH
MID TO LATE EVENING. FREQUENT CLOUD TO GROUND LIGHTNING AND VERY
HEAVY RAIN WILL ALSO ACCOMPANY THUNDERSTORMS THROUGH THIS EVENING.
MOST OF THE THUNDERSTORMS WERE MOVING EAST SOUTHEAST AT 40 MPH.
32/EE

&&

.PREV DISCUSSION... /ISSUED 245 PM CDT MON MAR 18 2013/

SHORT TERM [TONIGHT AND TUESDAY]...A WARM MOIST AIRMASS WILL BE IN
PLACE THIS EVENING ACROSS THE FORECAST AREA AHEAD OF A COLD FRONT
APPROACHING FROM THE NORTHWEST. SCATTERED SHOWERS AND A FEW
THUNDERSTORMS HAVE BEEN TRYING TO DEVELOP THIS AFTERNOON UNDER A
VERY STRONG CAPPING INVERSION IN THE MID LEVELS. THIS CAP IS
EXPECTED TO ERODE BY LATE THIS AFTERNOON...FOLLOWED BY SCATTERED TO
NUMEROUS THUNDERSTORMS THROUGH THE EVENING HOURS.

SEVERE WEATHER PARAMETERS CONTINUE TO INDICATE THE MAIN THREATS WITH
THE STRONGER SUPERCELLS TO BE LARGE HAIL UP TO 2" IN DIAMETER AND
DAMAGING MICROBURST WINDS UP TO 60 MPH. DEEP LAYER SHEAR (0-3KM)
WILL BE NEAR 200 M^2/S^2...SUFFICIENT ENOUGH FOR A FEW TORNADO
PRODUCING SUPERCELLS. STAY TUNED TO FURTHER DEVELOPMENTS AND
INFORMATION AS THEY BECOME AVAILABLE.

THE COLD FRONT WILL ENTER INTO OUR INLAND SOUTHEAST MISSISSIPPI
ZONES SHORTLY BEFORE MIDNIGHT...AND THEN SWEEP THROUGH THE ENTIRE
FORECAST AREA BY DAYBREAK TUESDAY. SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS WILL PERSIST SOUTHEAST OF I-65 AFTER MIDNIGHT...BUT
THE SEVERE WEATHER THREAT SHOULD NO LONGER EXIST. THE PRECIPITATION
AHEAD OF THE FRONT WILL ALSO MOVE EAST OF THE AREA BY DAYBREAK.
MOSTLY SUNNY SKIES AND DRY CONDITIONS WILL RETURN ON TUESDAY AS HIGH
PRESSURE BUILDS IN FROM THE NORTH.

LOWS TEMPERATURES TONIGHT WILL RANGE BETWEEN 48 AND 56 DEGREES
NORTHWEST OF I-65...AND RANGE BETWEEN 56 AND 61 DEGREES SOUTHEAST OF
I-65. HIGHS TUESDAY WILL BE IN THE 70S. /22

[TUESDAY NIGHT THROUGH THURSDAY]...DUE TO THE DRIER AIRMASS...LOWS
TUESDAY NIGHT WILL DROP BACK TO MORE NORMAL LEVELS...IN THE
MID/UPPER 30S INLAND TO LOW 50S NEAR THE COAST. AN UPPER LEVEL
DISTURBANCE WILL PASS WEST AND SOUTH OF THE FORECAST AREA ON
WEDNESDAY BUT MAY BE ENOUGH TO GENERATE A FEW ISOLATED SHOWERS
ACROSS THE SOUTHWEST PORTIONS OF THE AREA AND ACROSS THE MARINE
AREA. ANOTHER SURGE OF COOL AND DRY AIR WILL MOVE INTO THE AREA
WEDNESDAY NIGHT INTO THURSDAY IN THE WAKE OF THIS DISTURBANCE.
CLOUDS WILL BEGIN TO INCREASE ON THURSDAY AS LOW PRESSURE DEVELOPS
ACROSS THE SOUTHERN PLAINS AND MOVES EAST. THIS WILL ALLOW A STALLED
FRONT OVER THE MARINE AREA TO LIFT NORTHWARD AS A WARM
FRONT...CAUSING WINDS TO BECOME SOUTHERLY AND MOISTURE LEVELS TO
GRADUALLY INCREASE. /13

LONG TERM [THURSDAY NIGHT THROUGH NEXT MONDAY]...THE EXTENDED
REMAINS UNCERTAIN AND ONLY MINOR CHANGES WERE MADE. AS SOUTHERN
PLAINS SURFACE LOW MOVES EASTWARD THURSDAY NIGHT...A SFC WARM FRONT
LIFTS NORTHEASTWARD GRADUALLY AND WILL FORCE SOME LIGHT OVERRUNNING
PCPN ALONG AND TO ITS NORTH. GIVEN UPPER LEVEL FLOW PATTERN'S
ORIENTATION...SFC LOW SHOULD TAKE A MORE SOUTHERLY TRACK THAN
FORECAST BY LATEST GFS AND AREAS ALONG AND SOUTH OF HIGHWAY 84 THUS
STAND TO RECEIVE THE BEST CHANCE OF RAIN WITH SCATTERED
THUNDERSTORMS ON FRIDAY (DEPENDING ON INSTABILITY AND VERTICAL WIND
SHEAR) A FEW STRONG STORMS COULD DEVELOP. THIS IS TO BE DETERMINED
ONCE WE HAVE A BETTER HANDLE ON LARGE SCALE FEATURE EVOLUTION. AS
SFC LOW MOVES QUICKLY OVER REGION FRIDAY EVENING...SFC WINDS SHIFT
TO NW AND COOLER AIR ADVECTS INTO OUR AREA. HOWEVER...REGION DOES
NOT DRY OUT COMPLETELY. A SERIES OF MINOR IMPULSES CONTINUE
STREAMING ALONG IN A THEN SOUTHWESTERLY MID- AND UPPER-LEVEL FLOW
PATTERN WHICH MAY ACT TO FORCE ADDITIONAL LARGE SCALE LIFT AND
SUBSEQUENT LIGHT RAIN BEHIND THE SFC FRONT. LOOKS LIKE ONE WAVE
MOVING NORTHEASTWARD OUT OF THE SWRN GULF OF MEXICO AND ANOTHER
DIGGING IN THE SOUTHERN PLAINS WILL COMBINE TO RAISE RAIN CHANCES
AGAIN BY SAT NIGHT AND INTO EARLY SUNDAY. THE SYSTEM MOVES QUICKLY
AND SUBSIDENT AIR RETURNS IN THAT SYSTEM'S WAKE ON MONDAY. AT THIS
POINT AM FORECASTING WELL BELOW SEASONAL NORMS FOR HIGH AND LOW
TEMPERATURES FOR PERIOD SATURDAY THROUGH MONDAY WITH A SLOW
MODERATION WITH AN NORTHERLY WIND COMPONENT FROM EARLY SATURDAY
THROUGH MONDAY. /13

AVIATION [18.18Z KMOB/KBFM AND KPNS TAF ISSUANCE]...SCATTERED
THUNDERSTORMS WILL DEVELOP NEAR ALL TAF SITES AHEAD OF COLD FRONT
APPROACHING FROM THE NORTHWEST...BUT LIKELY NOT UNTIL AFTER 19.00Z.
THESE THUNDERSTORMS WILL THEN PERSIST THROUGH THE EVENING
HOURS...WITH A FEW POSSIBLY BECOMING STRONG WITH HIGHER WIND GUSTS
AND HEAVY RAIN. BROKEN TO OVERCAST LOW CLOUDS WILL PERSIST THROUGH
19.09Z. THE LOWEST PREVAILING BASES THROUGH 19.05Z WILL BE IN THE
MVFR CATEGORY...FOLLOWED BY PREVAILING BASES IN THE IFR CATEGORY
BETWEEN 19.05Z TO 09.09Z. PREVAILING MVFR AREAS OF FOG (~4 MILES) IS
EXPECTED AHEAD OF THE FRONT...FOLLOWED BY NO FOG IN THE WAKE OF THE
FRONT. WINDS WILL INCREASE OUT OF THE NORTH AFTER 19.12Z...WITH DRY
CONDITIONS RETURNING TUESDAY AS HIGH PRESSURE BUILDS IN FROM THE
NORTH. /22

MARINE...A MODERATE SOUTHERLY WIND FLOW WILL PERSIST OVER THE
MARINE AREA THROUGH THIS EVENING AHEAD OF A COLD FRONT. SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED WITH THE BEST CHANCE OCCURRING THIS
EVENING THROUGH THE OVERNIGHT HOURS. THE COLD FRONT WILL MOVE ACROSS
THE REGION LATE TONIGHT LEADING TO A MODERATE TO STRONG OFFSHORE FLOW
THROUGH MID WEEK. A LIGHT TO MODERATE EASTERLY WIND FLOW WILL
REDEVELOP LATE IN THE WEEK AS A SURFACE RIDGE OF HIGH PRESSURE OVER
THE NATIONS MID SECTION SHIFTS EAST. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      80  56  76  45  71 /  40  40  05  05  20
PENSACOLA   76  60  76  48  69 /  40  40  05  05  05
DESTIN      70  61  74  49  69 /  50  50  05  05  05
EVERGREEN   81  55  74  41  70 /  70  70  05  05  05
WAYNESBORO  78  50  72  41  70 /  60  70  05  05  10
CAMDEN      78  51  72  41  68 /  70  70  05  05  05
CRESTVIEW   80  58  79  42  73 /  50  60  05  05  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Mar 18, 11:01 AM CDT, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1101 AM CDT MON MAR 18 2013

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-191615-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
1101 AM CDT MON MAR 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS
THE REGION AFTER 400 PM. THE PRESENCE OF MODERATE INSTABILITY AND
INCREASING WIND SHEAR WILL RESULT IN THE DEVELOPMENT OF SOME STRONG
TO SEVERE THUNDERSTORMS. THE MAIN THREATS WITH THE RAPIDLY DEVELOPING
SUPERCELLS WILL BE LARGE HAIL UP TO TWO INCHES IN DIAMETER AND
DAMAGING MICROBURST WINDS UP TO 60 MPH. DEEP LAYER SHEAR WILL BE
SUFFICIENT ENOUGH FOR TORNADO PRODUCING SUPERCELLS. THE STORMS WILL
ALSO CONTAIN FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS MAY BE REQUIRED
LATE THIS AFTERNOON AND EVENING.

GMZ630>635-650-655-670-675-191615-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1101 AM CDT MON MAR 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

A MODERATE SOUTHERLY FLOW CAN BE EXPECTED OVER THE MARINE AREA
THROUGH TODAY. SMALL CRAFT SHOULD EXERCISE CAUTION OVER THE OPEN GULF
WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE AREA...WITH
SOME OF THE STORMS AFFECTING AREA BAYS AND COASTAL WATERWAYS. STRONG
TO SEVERE STORMS ARE POSSIBLE...WITH FREQUENT LIGHTNING...VERY STRONG
WIND GUSTS...AND LARGE HAIL BEING THE MAIN STORM THREATS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MODERATE OFFSHORE WINDS WILL AFFECT AREAS COASTAL WATERS INTO TUESDAY
OVER PROTECTED WATERS...TUESDAY NIGHT OVER OPEN WATERS.

In the hours before

Special weather statement, Mar 18, 5:09 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
509 PM CDT MON MAR 18 2013

ALZ051-182300-
CHOCTAW AL-
509 PM CDT MON MAR 18 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN CHOCTAW COUNTY
IN SOUTHWEST ALABAMA...THROUGH 600 PM CDT...

AT 508 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTH OF MERIDIAN TO 8 MILES NORTHWEST OF
CROMWELL...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CROMWELL...        PENNINGTON...         LISMAN...

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS OF 45 TO 55
MPH...HAIL TO THE SIZE OF NICKELS...FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES...AND HEAVY RAIN. WINDS THIS STRONG COULD BLOW OFF
TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK
SHELTER UNTIL THESE STORMS HAVE PASSED.

THESE STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

&&
Special weather statement, Mar 18, 5:53 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
553 PM CDT MON MAR 18 2013

ALZ054-182345-
WILCOX AL-
553 PM CDT MON MAR 18 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WILCOX COUNTY IN
SOUTHWEST ALABAMA...THROUGH 645 PM CDT...

AT 548 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 17 MILES NORTHWEST
OF CAMDEN...OR 6 MILES SOUTHWEST OF CATHERINE...AND MOVING EAST AT 40
MPH.

* LOCATIONS IMPACTED INCLUDE...
  BOYKIN...             OAK HILL...           CATHERINE...
  CAMDEN...

THE PRIMARY THREATS FROM THIS STORM ARE NICKEL SIZED HAIL...WIND
GUSTS UP TO 50 MPH...FREQUENT LIGHTNING AND HEAVY RAIN. WINDS THIS
STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL
UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

&&
Special weather statement, Mar 18, 6:07 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
607 PM CDT MON MAR 18 2013

ALZ051-053-182345-
CHOCTAW AL-CLARKE AL-
607 PM CDT MON MAR 18 2013

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL CHOCTAW AND NORTHWESTERN
CLARKE COUNTIES IN SOUTHWEST ALABAMA...THROUGH 645 PM CDT...

AT 606 PM CDT...A STRONG THUNDERSTORM WERE LOCATED FROM 9 MILES
SOUTHEAST OF BUTLER...TO 2 MILES NORTH OF THOMASVILLE...AND WERE
MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TOXEY...              NEEDHAM...            GILBERTOWN...
  BUTLER...             THOMASVILLE...

THE PRIMARY THREATS FROM THESE STORMS ARE HAIL TO THE SIZE OF
NICKELS...WIND GUSTS UP TO 50 MPH...FREQUENT LIGHTNING STRIKES AND
HEAVY RAIN. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO
BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM
HAS PASSED.

THESE STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

&&
Special weather statement, Mar 18, 6:15 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
615 PM CDT MON MAR 18 2013

MSZ067-190000-
WAYNE MS-
615 PM CDT MON MAR 18 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WAYNE COUNTY IN
SOUTHEAST MISSISSIPPI...THROUGH 700 PM CDT...

AT 611 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 14 MILES NORTHWEST
OF WAYNESBORO...OR 12 MILES EAST OF HEIDELBERG...AND MOVING EAST AT
35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHERN WAYNE COUNTY

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
MONDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 6:24 PM CDTSevere Thunderstorm WarningMOBWayne51 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.